Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Have had spontaneous pulmonary embolism and severe anemia. Had got blood transfusion. What should I do?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
Ihi my name is XXXXXXX and I have had spomtaneous pulmonary embolism in October and severe anemia , had gotten 2 units blood transfusion in November and lately been having bad heart burn, taking 80 of Prilosec a day, zantac, and sucralfete? it still stings or burns, seen the doc on Monday and er on Friday, everything is perfect in the er, heart lungs ekg, hemoglobin was 10 , I was leaning maybe should I get my cholesterol checked? how long does the cholesterol
l test take? do most hospitals have it? mlately I feel like I have a hot breath its short, I feel pulses in my upper abdomen but they usuaully fade on arrival at the hospital, the pulses make me lose sensation to like my whole body I lose feeling outta of my legs and have my left arm go numb... its more pressure with burning...

im severely cold all the time!!!sorry and can FNP'S do scopes to check how bad my esophagus is? I live in the country and small town hospital and not equipped for much....
Posted Wed, 6 Mar 2013 in General Health
 
 
Answered by Dr. E Venkata Ramana 3 hours later
Hi XXXXXXX
Thank you for your query on Healthcare Magic,
I went through your previous history of pulmonary embolism and the present problem of severe heartburn.
The dose of Prilosec is 20 to 40 mg depending on the severity of symptoms and you can continue oral sucralfate in the prescribed dosage and it to be taken on empty stomach.
But consult your Physician as you don't get relief from heartburn.
You can go for a cholesterol test if you are obese, or having a family history of lipid abnormalities or a routine screening baseline investigation.
Cholesterol test is a blood test, usually fasting blood sample is required and result will take 3 to 4 hours depending on the lab. Most of the hospitals do the blood cholesterol test.
The feeling pulses in the upper abdomen is due to anxiety, or apprehension or thin built.
Long term use of omeprazole may lead to cold, stuffy nose and low magnesium levels causing fast or irregular heartbeat.
It is better to go for Upper Gastrointestinal Endoscopy after your doctor advise to inspect the esophagus, gastric and upper duodenal regions to look for any erosion and ulcers.
The endoscopy facility will be available in hospitals where a gastroenterologist is available.
You should take the following precautions to lessen the heartburn:
Avoid excessive intake of tea, coffee, carbonated drinks like cool drinks.
Don't skip meal. Regular meal timings.
Take proper rest, proper sleep and no stress
Avoid spicy, sour foods.
As your hemoglobin is low, take iron XXXXXXX foods like XXXXXXX leafy vegetables, meat, liver and sweets with jaggery.
Hope I have answered your query, if you have any clarification please let me know.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Have had spontaneous pulmonary embolism and severe anemia. Had got blood transfusion. What should I do? 43 hours later
ive been taking vitamins d 0000 a week and niacin zinc iron 3 times a day and b12 2500 mcg twice a day... would all the intake of vitmains affect the heartburn especuially taking with Coumadin, and aslo Xanax when needed? I would now add on the Prilosec at 80 and sucralftee and zantac....
 
 
Answered by Dr. E Venkata Ramana 14 minutes later
Hi XXXXXXX
Thank you for your query,
As such the vitamins will not affect the heartburn, but iron is a gastric irritant and it will increase heartburn and take iron with food.
Continue the rest of medication as per the prescription of your Physician.
Hope I have answered your query, if you have any clarification please let me know.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Have had spontaneous pulmonary embolism and severe anemia. Had got blood transfusion. What should I do? 3 days later
I have lower back pain, and it hurts on my left side it like a ache I cant get rid of...
 
 
Answered by Dr. E Venkata Ramana 4 hours later
Hi XXXXXXX
Thank you for your query,
The causes of lower back pain may be due to overweight, pelvic inflammatory disease.
So once the cause for your back pain is evaluated, treatment can be directed according to that cause.
Investigations like complete urine examination, ultrasound abdomen and pelvis, pap smear and X-ray spine are required for the initial evaluation of your back pain.
So I advise you to consult your Gynaecologist for the physical examination, evaluation with the neccessary investigations and for the treatment.
Hope I have answered your query, if you don't have any clarification you can close the session and your kind review of my answer is always welcomed to advise you in a more better way in future.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor